Alert archive / Florida / River Flood Warnings in 2018

River Flood Warning 1, NWS Tallahassee, FL

February 11, 2018Walton County, Florida

NWS Tallahassee, FL issued this river flood warning at Feb 11, 2018, 4:30 AM CST for Walton County, Florida. It took effect at Feb 11, 2018, 10:25 AM CST. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Feb 11, 2018, 4:30 AM CST (10:30 UTC)
In effect from
Feb 11, 2018, 10:25 AM CST
Expired
Feb 13, 2018, 8:56 AM CST
In force
47 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

County Walton County, FL

The radar

The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Shoal River near Mossy Head (CR 1087) (MHDF1).

Action stage
10 ft
Minor stage
14 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02368500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

266 
WGUS42 KTAE 111030
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EST Sun Feb 11 2018

...The National Weather Service in Tallahassee has issued a Flood 
Warning for the following rivers in Florida... 

  Shoal River near Mossy Head (CR 1087) affecting Walton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-121030-
/O.NEW.KTAE.FL.W.0001.180211T1625Z-000000T0000Z/
/MHDF1.1.ER.180211T1625Z.180212T0300Z.000000T0000Z.NO/
430 AM CST Sun Feb 11 2018

The National Weather Service in Tallahassee has issued a 

* Flood Warning for 
  the Shoal River near Mossy Head (CR 1087).
* From this morning, or until the warning is cancelled.
* At  3:30 AM Sunday the stage was 9.9 feet.
* Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: Rise above flood stage by late this morning and continue 
  to rise to near 15.7 feet by tonight.
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
8 follow-up statements
040 
WGUS82 KTAE 111954
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EST Sun Feb 11 2018

...The Flood Warning continues for the following rivers in Florida...
  Shoal River near Mossy Head (CR 1087) affecting Walton County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-121954-
/O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/
/MHDF1.1.ER.180211T1721Z.180212T0300Z.000000T0000Z.NO/
154 PM CST Sun Feb 11 2018

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until further notice.
* At  1:30 PM Sunday the stage was 14.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river will continue rising to near 15.9 feet by 
  tonight then begin falling.
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
650 
WGUS42 KTAE 112158
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EST Sun Feb 11 2018

...Forecast Flooding Changed from Minor to Moderate Severity for the 
following rivers in Florida...

  Shoal River near Mossy Head (CR 1087) affecting Walton County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-122158-
/O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/
/MHDF1.2.ER.180211T1721Z.180212T0600Z.000000T0000Z.NO/
358 PM CST Sun Feb 11 2018

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 the Shoal River near Mossy Head (CR 1087).
* Until further notice.
* At 3:30 PM Sunday the stage was 15.6 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river will continue rising to near 16.4 feet by after
  midnight then begin falling.
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
913 
WGUS82 KTAE 120228
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
928 PM EST Sun Feb 11 2018

...The Flood Warning continues for the following rivers in Florida...
  Shoal River near Mossy Head (CR 1087) affecting Walton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-130228-
/O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/
/MHDF1.2.ER.180211T1721Z.180212T1400Z.000000T0000Z.NO/
828 PM CST Sun Feb 11 2018

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until further notice.
* At  7:30 PM Sunday the stage was 16.7 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river will continue rising to near 18.0 feet by 
  tomorrow morning then begin falling.
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
296 
WGUS82 KTAE 120854
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 AM EST Mon Feb 12 2018

...The Flood Warning continues for the following rivers in Florida...

  Shoal River near Mossy Head (CR 1087) affecting Walton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-130854-
/O.CON.KTAE.FL.W.0001.000000T0000Z-000000T0000Z/
/MHDF1.2.ER.180211T1721Z.180212T0830Z.000000T0000Z.NO/
254 AM CST Mon Feb 12 2018

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until further notice.
* At 2:30 AM Monday the stage was 18.4 feet.
* Moderate flooding is occurring and is forecast to continue.
* Flood stage is 14.0 feet.
* Forecast: The river will continue rising to near 18.8 feet by this 
  morning then begin falling.

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
554 
WGUS82 KTAE 121744
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1244 PM EST Mon Feb 12 2018

...The Flood Warning continues for the following rivers in Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-131744-
/O.EXT.KTAE.FL.W.0001.000000T0000Z-180214T0651Z/
/MHDF1.2.ER.180211T1721Z.180212T1300Z.180213T1851Z.NO/
1144 AM CST Mon Feb 12 2018

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until late Tuesday night.
* At 11:30 AM Monday the stage was 18.4 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river has crested and will continue to fall. The river is 
  expected to drop below flood stage by Tuesday afternoon. 
* At 16.0 feet the Hinote Road Bridge floods. The road is subject to
closure.


&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
410 
WGUS82 KTAE 130205
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EST Mon Feb 12 2018

...The Flood Warning continues for the following rivers in Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-140021-
/O.EXT.KTAE.FL.W.0001.000000T0000Z-180214T0021Z/
/MHDF1.2.ER.180211T1721Z.180212T1300Z.180213T1221Z.NO/
805 PM CST Mon Feb 12 2018

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until Tuesday evening.
* At  7:30 PM Monday the stage was 16.7 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall to below flood stage by 
  tomorrow morning.
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
366 
WGUS82 KTAE 130634
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
134 AM EST Tue Feb 13 2018

...The Flood Warning continues for the following rivers in Florida...
  
  Shoal River near Mossy Head (CR 1087) affecting Walton County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-140021-
/O.CON.KTAE.FL.W.0001.000000T0000Z-180214T0021Z/
/MHDF1.2.ER.180211T1721Z.180212T1300Z.180213T1221Z.NO/
1234 AM CST Tue Feb 13 2018

The Flood Warning continues for
  the Shoal River near Mossy Head (CR 1087).
* Until later this morning.
* At 11:30 PM Monday the stage was 15.8 feet.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall to below flood stage 
  later this morning.
* Impact: At 16.0 feet: The Hinote Road Bridge begins to flood. The 
  road is subject to closure. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$
786 
WGUS82 KTAE 131456
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 AM EST Tue Feb 13 2018

...The Flood Warning is cancelled for the following rivers in 
Florida...
 
  Shoal River near Mossy Head (CR 1087) affecting Walton County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interest along the river should monitor the latest 
forecasts, and be prepared to take necessary precautions to protect 
life and property. Do not drive cars through flooded areas. If you 
see flood waters: Turn around. Don't drown.

For graphical hydrologic information, please go to weather.gov and 
click on your state. Select Rivers and Lakes AHPS under current 
conditions and click on your river point.

&&

FLC131-131526-
/O.CAN.KTAE.FL.W.0001.000000T0000Z-180214T0021Z/
/MHDF1.2.ER.180211T1721Z.180212T1300Z.180213T1410Z.NO/
856 AM CST Tue Feb 13 2018

The Flood Warning is cancelled for the Shoal River near
Mossy Head (CR 1087).
* At  8:30 AM Tuesday the stage was 13.9 feet.
* Fell below flood stage at  8:10 AM Tuesday.
* Flood stage is 14.0 feet.
* Forecast: The river will continue to fall to 13.2 feet by this
afternoon.
* Impact: At 14.0 feet: Water begins to overflow into wooded areas 
  along the river from New Harmony Road westward to Laird Road. 

&&

LAT...LON 3082 8639 3082 8630 3080 8620 3077 8619 3077 8631 3076 8639


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Feb 11, 2:09 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Feb 11, 2:09 AM CST, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
309 AM EST Sun Feb 11 2018

.NEAR TERM [Through Today]...

Heavy rainfall will be the main threat today as a series of upper
level disturbances riding along the subtropical jet interact with an
unseasonably moist airmass in place. Precipitable water values are
analyzed as high as 1.80 inches south of Mobile via the 03z SPC
mesoanalysis. To put this into perspective, the record observed
value on a KTAE sounding for the month of February is 1.79 inches.
Both the NAM and GFS indicate PWATs over 1.70" advecting
northeastward into western portions of the tri-state area today.
Heavy rainfall rates of 2-4" per hour have already been estimated by
dual-pol radar with strong convection. The key to any flood threat
will be whether or not convection can train over any one area for
more than an hour or two. Looking at forecast soundings from the NAM
and GFS in BUFKIT, the MBE velocity vectors do favor some potential
to see training convection in the Panama City/Dothan/Albany corridor
today. Our local ensemble of CAM guidance is also showing this
possibility with a 15-30 percent chance of seeing 6 inches of rain
today near and west of an Albany to Panama City line. Therefore, we
have issued a flood watch for today and tonight for the western
portions of the area. There is also a marginal risk of a severe
storm or two, mainly in the form of gusty winds.

.SHORT TERM [Tonight Through Tuesday]...

A cold front will slowly makes it's way eastward across our CWA
tonight through Monday. Rain chances will remain elevated and some
of the rain may be heavy at times with embedded thunderstorms. The
front is forecast to push south of the local area Monday night and
Tuesday and stall and the upper flow becomes zonal. On Tuesday, a
wedge of high pressure at the surface will build down from the Mid-
Atlantic states bringing a drier airmass into our northern zones.
PoPs Tuesday will be tapered north to south with the highest (50%)
across our Florida zones. Temperatures will continue above seasonal
levels with highs in the 70s and lows in the 60s.

.LONG TERM [Tuesday Night Through Sunday]...

Upper ridging will build over the local region providing mostly
dry conditions and warmer than normal temperatures. Highs will
mostly be in the mid to upper 70s. Lows will be in the mid 50s to
around 60.

&&

.AVIATION [Through 06Z Monday]...

Poor flying condition are expected through the period with low
ceilings, fog, and convection across the area. In general, IFR-LIFR
conditions are expected this morning, improving to MVFR-IFR this
afternoon.

&&

.MARINE...

Light to moderate southerly winds today will become easterly by late
Monday. Winds will be light mostly from the east or southeast at
least through the middle of the week.

&&

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

&&

.HYDROLOGY...

Heavy rainfall is expected across the western portions of the area
today, generally near and west of an Albany to Panama City line. In
general, 2-4 inches of rain is expected, however, some locations
could see up to 6 inches where convection moves repeatedly over the
same locations. This would be enough to cause some flooding issues,
mainly in form of dirt road washouts and flooding in poor drainage
and urban areas. Smaller creeks and streams will also be susceptible
to flooding. Therefore, we have issued a flood watch for today and
tonight for the western portions of the area.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  65  75  64  76 /  60  80  80  50  50
Panama City   69  65  72  63  73 / 100  80  70  40  40
Dothan        71  66  74  62  74 / 100  80  50  40  30
Albany        71  66  75  62  71 / 100  80  60  50  30
Valdosta      78  66  76  64  72 /  50  60  80  50  40
Cross City    79  65  78  65  78 /  20  40  60  50  50
Apalachicola  69  64  71  62  73 /  50  80  80  50  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday morning for Calhoun-Central Walton-
     Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
     Walton-Washington.

GA...Flood Watch through Monday morning for Baker-Calhoun-Clay-
     Decatur-Dougherty-Early-Lee-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Worth.

AL...Flood Watch through late tonight for Coffee-Dale-Geneva-Henry-
     Houston.

GM...None.

&&

NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:11 PM CSTSpecial Marine WarningTAE49 min
Feb 10, 6:42 PM CSTSpecial Weather StatementTAEBay48 min
Feb 10, 6:55 PM CSTSpecial Marine WarningTAE50 min
Feb 10, 7:09 PM CSTSpecial Marine WarningTAE66 min
Feb 10, 8:01 PM CSTSpecial Marine WarningTAE59 min
Feb 11, 12:05 AM CSTAreal Flood AdvisoryTAEWalton115 min
Feb 11, 12:40 AM CSTFlood WatchTAEBay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more29 hr
Feb 11, 1:54 AM CSTAreal Flood AdvisoryTAEWalton2 hr
Feb 11, 2:02 AM CSTSpecial Marine WarningTAE118 min
Feb 11, 2:48 AM CSTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington72 min
Feb 11, 2:57 AM CSTTornado WarningTAEHolmes33 min
Feb 11, 3:21 AM CSTTornado WarningTAEHolmes, Jackson39 min
Feb 11, 3:58 AM CSTTornado WarningTAEJackson47 min
Feb 11, 4:37 AM CSTSevere Thunderstorm WarningTAEBay, Calhoun, Jackson, Liberty37 min
Feb 11, 5:50 AM CSTFlash Flood WarningTAEWalton5 hr
Feb 11, 7:17 AM CSTSpecial Marine WarningTAE118 min
Feb 11, 9:19 AM CSTRip Current StatementTAEGulf13 hr
Feb 11, 9:56 AM CSTAreal Flood AdvisoryTAEBay, Holmes, Jackson, Walton, Washington2 hr
Feb 11, 10:32 AM CSTAreal Flood AdvisoryTAEBay, Walton, Washington118 min
Feb 11, 12:01 PM CSTAreal Flood AdvisoryTAEBay, Calhoun, Holmes, Jackson, Walton, Washington119 min
Feb 11, 12:04 PM CSTSpecial Marine WarningTAE26 min
Feb 11, 12:21 PM CSTAreal Flood AdvisoryTAEWalton114 min
Feb 11, 12:25 PM CSTSpecial Marine WarningTAE95 min
Feb 11, 1:26 PM CSTRiver Flood WarningTAEWalton, Washington9 days
Feb 11, 1:48 PM CSTRiver Flood WarningTAECalhoun3 days
Feb 11, 1:50 PM CSTRiver Flood WarningTAEHolmes, Washington5 days
Feb 11, 1:50 PM CSTSpecial Marine WarningTAE85 min
Feb 11, 1:54 PM CSTAreal Flood AdvisoryTAEBay, Calhoun, Gulf3 hr
Feb 11, 2:15 PM CSTAreal Flood AdvisoryTAEWalton3 hr
Feb 11, 2:42 PM CSTAreal Flood AdvisoryTAEBay, Calhoun, Franklin, Gulf, Liberty, Wakulla3 hr
Feb 11, 3:11 PM CSTSpecial Marine WarningTAE64 min
Feb 11, 4:26 PM CSTAreal Flood AdvisoryTAEHolmes, Jackson, Walton, Washington3 hr
Feb 11, 5:14 PM CSTAreal Flood AdvisoryTAEWalton3 hr

Nearby

River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.